Jump to content

Pristiq And Oversleeping


Recommended Posts

I've been taking pristiq 50mg since the past 6 months and can't sleep less than 11-12 hours a day, or otherwise I feel extremely tired, depressed and anxious.

Anyone else has experienced this?

Link to comment
Share on other sites

Hi Hertz,

Oversleeping is a problem most of us have faced, or the opposite lack of sleep.

Personally I had to make it a habit to get up at a set time every day and do as much as I could just for the routine and the exercise.

It does help to establish a routine and stick to doing things that are essential routines. It does get easier and automatic once you start and keeping to it.

Do talk to your Doctor and this as it may be caused by over-medication which can be adjusted.

Best Wishes

Jim Bow

Link to comment
Share on other sites

  • 5 years later...

Hertz, 

I am experiencing this is well. I need a solid 10 hours of straight sleep each night. If I don't get it, then by early/mid-afternoon I always get extremly sleepy & hungry; it's very difficult to do anything but sleep & eat during these times. The pristiq also causes insomnia as it makes me wake up multiple times throughout the night & the mind is running & I can't return to sleep for a solid hour  

The longer I've taken Pristiq, the worse is has gotten. If it wasn't for the sleep/tiredness issues, pristiq would be a miracle drug, as it helps a lot with motivation, focus.  

 

Link to comment
Share on other sites

Yes. Had that bad when I was on venlafaxine (pretty similar to desvenlaxine 'pristiq'). Generally I found the fatigue didn't hit me right off the bat. Eventually though I started oversleeping, not being able to fall asleep and generally having my sleep pattern go completely AWOL. I was unemployed initially but spent a few months in the workplace which forced me to be up at 6.30AM most days. I'd be shattered by 6PM usually and yawning through the day.

I think it's just the way a lot of seretonergic drugs work unless you go to higher doses with the norepinephric ones (which can be agitating/anxiogenic or stimulating) - of which pristiq is one. I have to say venlafaxine was one of the more efficious ones but the price to pay is being sleepy/disconnected from daily life. 

For me, mirtazapine has been marginally better but I still need 9 hours. I think the difference is venlafaxine is all-round stimulating (therefore fatiguing) whilst mirtazapine knocks me out for a night's rest.

The market seems saturated with these drugs but man, I wish there were some better ones.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...